Scaling limit of triangulations of polygons

Marie Albenque, Nina Holden, Xin Sun

Research output: Contribution to journalArticlepeer-review


We prove that random triangulations of types I, II, and III with a simple boundary under the critical Boltzmann weight converge in the scaling limit to the Brownian disk. The proof uses a bijection due to Poulalhon and Schaeffer between type III triangulations of the p-gon and so-called blossoming forests. A variant of this bijection was also used by Addario-Berry and the first author to prove convergence of type III triangulations to the Brownian map, but new ideas are needed to handle the simple boundary. Our result is an ingredient in the program of the second and third authors on the convergence of uniform triangulations under the Cardy embedding.

Original languageEnglish (US)
Article number135
Pages (from-to)1-43
Number of pages43
JournalElectronic Journal of Probability
StatePublished - 2020


  • Brownian disk
  • Gromov-Hausdorff-Prokhorov-uniform topology
  • Scaling limit
  • Triangulation

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Scaling limit of triangulations of polygons'. Together they form a unique fingerprint.

Cite this